Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Delayed periods with severe cramps and back pain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hello. I am now 12 days late. I had my period last Dec. 14. I have been on the pill for 3 years and never missed one. For the last 14 days I have been having cramps and lower back pain. For the last week I've had spotting 3or 4 times when I wipe. Brownish pink discharge. I had been on heavy antibiotics and a steroid throughout November. could that have intrupted my birth control. My husband and I used condoms but broke 2. And didn't have sex more than 3 times in December. I have taken 5 negative home pregnancy tests in the last week. What's going on? I am never late. Thanks
Doctor :   Hi,
Doctor :   Dr here
User :   Hello
Doctor :   Let me read your query for few minutes to be able to have a good discussion here.
User :   Sure thank you
Doctor :   May i know what antibiotics and steroids where you on in Nov ?
Doctor :   Are you there ?
User :   I can't remember what they were. They were percribed by an ENT for a chronic sinusitis. The antibiotic was. Levaquin and I was on it for 2 weeks. Ended on Nov. 30.
Doctor :   I ask as some antibiotics and steroids lead into the imbalance of pill hormones leading to contraceptive failure or disturbances in the periods
Doctor :   and if Levaquin in Levofloxacin , then surely it would be the cause
User :   Ok. I had a period in Dec but it was only 2 days as opposed to 4. Do you think it may have just intrupted my cycle after December?
Doctor :   yes, it could happen due to hormonal imbalance
User :   Ok. thank you very much!
Doctor :   yes, it will take may be another month
Doctor :   for the periods to set in
Doctor :   regularly
User :   Thank you for your help!
Doctor :   it would be advisable to use a barrier type of contraception for a month or two from now
Doctor :   like a condom or a diaphragm
User :   Definitely will do!
Doctor :   Is there anything i can help with ?
Doctor :   Are you there ?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor